MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II RESURF PATELLA 38MM; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY

SMITH & NEPHEW, INC. GEN II RESURF PATELLA 38MM; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY
Model Number 71926225
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after surgery had been performed on (b)(6) 2020, the patient experienced a loose patella.This adverse event was solved with a revision surgery on (b)(6) 2022.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
H10: h3, h6: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device showed the presence of hardened bone cement within the three pegs.The device was found to be worn and slightly deformed along its surface likely from extraction and/or use within the patient.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that subsequent e-mail, no relevant supporting clinical documentation will be provided for inclusion in this medical investigation.Therefore, a thorough medical investigation could not be rendered, nor could the clinical root cause of the reported loosening be determined.Based on the information provided, a revision was performed as treatment to this adverse event.The impact to the patient beyond that which has been reported cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Factors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, design of device, fit/sizing, lack of ingrowth, and traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GEN II RESURF PATELLA 38MM
Common Device Name
PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14947086
Report Number1020279-2022-03252
Device Sequence Number6148145
Product Code JWH
UDI-Device Identifier00885556043998
UDI-Public00885556043998
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71926225
Device Catalogue Number71926225
Device Lot Number19LM10234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale